Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 12, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Feb 13, 2011, 3:39 AM CST. It took effect at Feb 13, 2011, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2011, 3:39 AM CST (09:39 UTC)
- In effect from
- Feb 13, 2011, 6:00 AM CST
- Expired
- Feb 13, 2011, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
410 WHUS73 KMKX 130939 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 339 AM CST SUN FEB 13 2011 ...WEST TO NORTHWEST GALES EXPECTED TONIGHT INTO MONDAY... .DEEP LOW PRESSURE IS EXPECTED TO MOVE ACROSS LAKE SUPERIOR TONIGHT AND THEN INTO QUEBEC MONDAY. SOUTHWEST WINDS WILL PICK UP TODAY AND THEN VEER TO WEST AND INCREASE TO GALE FORCE TONIGHT. THESE WINDS SHOULD CONTINUE TO VEER TO NORTHWEST LATE TONIGHT INTO MONDAY BEFORE DIMINISHING BELOW GALE FORCE LATER MONDAY AFTERNOON. LMZ643>646-131800- /O.UPG.KMKX.GL.A.0002.110213T2100Z-110214T2100Z/ /O.NEW.KMKX.GL.W.0003.110214T0000Z-110214T2100Z/ /O.NEW.KMKX.SC.Y.0012.110213T1200Z-110214T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 339 AM CST SUN FEB 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTHWEST WINDS WINDS OF 15 TO 25 KNOTS TODAY WILL VEER TO WEST BY TONIGHT AND INCREASE TO 30 KNOTS WITH GALE FORCE GUSTS TO 40 KNOTS LIKELY. THE GALES SHOULD GRADUALLY VEER TO NORTHWEST BY MONDAY. THE WINDS SHOULD EVENTUALLY DIMINISH IN THE AFTERNOON. * WAVES: SIGNIFICANT ICE IN THE COASTAL WATERS SHOULD GRADUALLY BREAK UP WITH PERSISTENT OFFSHORE WINDS AND WARMER TEMPERATURES. WAVES IN ICE FREE AREAS WILL EVENTUALLY BE 1 TO 3 FEET LATE TONIGHT INTO MONDAY WITH MUCH HIGHER WAVES OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX CRAVEN
2 follow-up statements
895 WHUS73 KMKX 131526 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 926 AM CST SUN FEB 13 2011 ...WEST TO NORTHWEST GALES EXPECTED TONIGHT INTO MONDAY... .DEEP LOW PRESSURE IS EXPECTED TO MOVE ACROSS LAKE SUPERIOR TONIGHT AND THEN INTO QUEBEC MONDAY. SOUTHWEST WINDS WILL PICK UP TODAY AND THEN VEER TO WEST AND INCREASE TO GALE FORCE TONIGHT. THESE WINDS SHOULD CONTINUE TO VEER TO NORTHWEST LATE TONIGHT INTO MONDAY BEFORE DIMINISHING BELOW GALE FORCE LATER MONDAY AFTERNOON. LMZ643>646-132330- /O.CON.KMKX.SC.Y.0012.000000T0000Z-110214T0000Z/ /O.CON.KMKX.GL.W.0003.110214T0000Z-110214T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 926 AM CST SUN FEB 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTHWEST WINDS WINDS OF 15 TO 25 KNOTS TODAY WILL VEER TO WEST BY TONIGHT AND INCREASE TO 30 KNOTS WITH GALE FORCE GUSTS TO 40 KNOTS LIKELY. THE GALES SHOULD GRADUALLY VEER TO NORTHWEST BY MONDAY...EVENTUALLY DIMINISHING IN THE AFTERNOON. * WAVES: SIGNIFICANT ICE IN THE COASTAL WATERS SHOULD GRADUALLY BREAK UP WITH PERSISTENT OFFSHORE WINDS AND WARMER TEMPERATURES. WAVES IN ICE FREE AREAS WILL EVENTUALLY BE 1 TO 3 FEET LATE TONIGHT INTO MONDAY WITH MUCH HIGHER WAVES OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
299 WHUS73 KMKX 132155 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 355 PM CST SUN FEB 13 2011 ...WEST TO NORTHWEST GALES EXPECTED TONIGHT INTO MONDAY... .DEEP LOW PRESSURE IS EXPECTED TO MOVE ACROSS LAKE SUPERIOR TONIGHT AND THEN INTO QUEBEC MONDAY. SOUTHWEST WINDS WILL CONTINUE TO PICK UP THIS EVENING WITH GUSTS TO GALE FORCE POSSIBLE...THEN VEER WEST OVERNIGHT WITH GALE FORCE GUSTS LIKELY. THESE WINDS SHOULD CONTINUE TO VEER TO NORTHWEST LATE TONIGHT INTO MONDAY BEFORE DIMINISHING BELOW GALE FORCE MONDAY AFTERNOON. LMZ643>646-140600- /O.CON.KMKX.SC.Y.0012.000000T0000Z-110214T0000Z/ /O.CON.KMKX.GL.W.0003.110214T0000Z-110214T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 355 PM CST SUN FEB 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTHWEST AT 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS... VEERING WEST 20 TO 30 KNOTS WITH GUSTS OF 35 TO 40 KNOTS IN THE LATE EVENING AND OVERNIGHT. THE GALES SHOULD GRADUALLY VEER TO NORTHWEST BY MONDAY...EVENTUALLY DIMINISHING IN THE AFTERNOON. * WAVES: BUILDING TO 2 TO 4 FEET TONIGHT...EASING TO 1 TO 3 FEET MONDAY AFTERNOON. THE HIGHER WAVES WILL BE TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 3:30 AM CST, 9 minutes earlier.
Area forecast discussion, Feb 13, 3:30 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CST SUN FEB 13 2011
FORECAST FOCUS ON WARMING TREND THROUGH THE UPCOMING WEEK.
.TODAY...FORECAST CONFIDENCE HIGH.
LOW PRESSURE EXPECTED TO TRACK ACROSS SOUTHERN MANITOBA BY MIDDAY
AND INTO ONTARIO JUST NORTH OF THE MINNESOTA BORDER THIS
AFTERNOON. WESTERLY LOW LEVEL FLOW WILL GET RATHER STRONG JUST OFF
THE SURFACE...WITH A VERY WARM LAYER CENTERED ABOUT 925 MB WHERE
SOME OF THE MODELS HAVE +15C. NATURALLY WITH DEEP SNOW COVER THERE
WILL BE A TREMENDOUS INVERSION. HOWEVER...ATMOSPHERE IS IN A WARM
MOOD AS YESTERDAYS MID 30S SUGGEST. SO SHOULD BE IN THE 38-42F
RANGE THIS AFTERNOON IN THE WARM SECTOR. LACK OF LOW CLOUD DECK
AND SOME SUN BREAKING THROUGH THE MID/HIGH CLOUDS SHOULD ALLOW FOR
SOME DECENT SNOW MELT THIS AFTERNOON.
STRONG WIND FIELDS SHOWN JUST ABOVE THE SURFACE...WITH SPEEDS OF
50-70 KNOTS DEPENDING ON WHAT MODEL YOU LOOK AT. INVERSION SHOULD
KEEP MOST OF THIS MOMENTUM FROM MIXING DOWN OVER SNOWPACK...BUT IT
WILL BE BREEZY GIVEN GRADIENT.
.TONIGHT...FORECAST CONFIDENCE HIGH.
DEEP LOW MOVES ACROSS LAKE SUPERIOR IN THE EVENING AND EVENTUALLY
EMERGES IN ONTARIO AGAIN. FLOW GRADUALLY TURNS FROM WEST TO
NORTHWEST WITH DECENT COLD ADVECTION. COLD AIR STRATOCUMULUS SHOWN
IN NAM AND GFS TO DEVELOP AFTER MIDNIGHT. HOWEVER...MOST OF CLOUD
IN 0 TO -5C RANGE...WITH STRONG SUBSIDENCE INDICATED. THUS...DO
NOT EXPECT FLURRIES OR DRIZZLE IN THIS SCENARIO.
.SHORT TERM...MONDAY THROUGH TUESDAY NIGHT...FORECAST CONFIDENCE
MEDIUM TO HIGH.
NAM/GFS FORECAST SOUNDINGS AND TIME HEIGHT CROSS SECTIONS CONTINUE
TO SHOW STRATUS DECK LINGERING MONDAY AND MONDAY NIGHT ACROSS THE
AREA. HOWEVER...RECENT OVERESTIMATION OF THE LOW LEVEL MOISTURE
FIELDS HAVE BEEN A PROBLEM IN THE MODELS. FOR NOW...WENT WITH
PARTLY SUNNY WORDING FOR MONDAY...TRENDING TO MOSTLY CLEAR MONDAY
NIGHT. SIDED WITH GFS MOS GUIDANCE FOR TEMPERATURE TRENDS MONDAY
AND MONDAY NIGHT...WHICH SHOWED FEWER CLOUDS DURING THIS TIME.
SOUTHERLY LOW LEVEL FLOW WITH WARM AIR ADVECTION TAKES HOLD OF THE
AREA TUESDAY INTO TUESDAY NIGHT. EXPECT GRADUAL MOISTURE ADVECTION
INTO THE AREA WITH THE SOUTHERLY FLOW BY TUESDAY NIGHT. LOWEST
4000 FOOT LAYER SATURATES ABOVE FREEZING TUESDAY NIGHT...THOUGH
COULD SEE A FEW LOWS DROP BELOW FREEZING AT THE SURFACE. LEFT
SLIGHT CHANCES FOR LIGHT RAIN TUESDAY NIGHT...WITH LIGHT FREEZING
RAIN POSSIBLE IF TEMPERATURES DROP BELOW FREEZING. MID 30S
TUESDAY SEEM REASONABLE...ONLY DROPPING A FEW DEGREES TUESDAY
NIGHT.
.LONG TERM...WEDNESDAY THROUGH SATURDAY...FORECAST CONFIDENCE
MEDIUM TO HIGH.
WARM AIR ADVECTION REGIME CONTINUES WEDNESDAY THROUGH THURSDAY
NIGHT ACROSS THE AREA. MORE FOCUSED NATURE OF THE WARM AIR
ADVECTION WILL BATTLE THE DRY MID TO UPPER LEVELS PER AREA
FORECAST SOUNDINGS. LOW LEVELS SHOULD REMAIN MOIST...BUT SHOULD
RESULT IN MAINLY DRIZZLE. AREAS OF FOG ALSO EXPECTED WITH WARMER
AIRMASS MOVING OVER MELTING SNOWPACK.
1000/500MB THICKNESSES RISE INTO THE MID 550S DKM RANGE...WHICH
SHOULD BRING HIGHS INTO THE 40S WEDNESDAY AND THURSDAY...WITH 50S
POSSIBLE FRIDAY BEFORE THE COLD FRONTAL PASSAGE. STRONG LOW
PRESSURE MOVES NORTHEAST THROUGH THE REGION FRIDAY...AND DRAGS A
COLD FRONT THROUGH THE AREA BY MIDDAY. AFTER PRECIPITATION WITH
THE FRONT...COLD AIR ADVECTION AND COOLER TEMPERATURES RETURN FOR
SATURDAY.
&&
.AVIATION...EXTREMELY STRONG INVERSION SETS UP TODAY WITH
TEMPERATURES ON THE ORDER OF +10 TO +15C AT ABOUT 2000 FEET AGL.
WINDS ALSO ON THE ORDER OF 50-55 KNOTS AT THIS LEVEL...CREATING
FAVORABLE CONDITIONS FOR LLWS. RUC ACTUALLY HAS ALMOST 70 KNOTS AT
MSN AT NOON AROUND 2000 FEET AGL. THREAT OF LLWS STARTS AROUND 12Z
IN MSN AND QUICKLY SPREADS TO EASTERN TAFS IN THE MIDDLE MORNING
HOURS. SOME UNCERTAINTY AS TO HOW LONG THREAT LASTS TONIGHT AS
COLD ADVECTION WEAKENS THE LOW LEVEL INVERSION.
STRATUS DECK NEVER MATERIALIZED...AND MODELS NOW BONE DRY THROUGH
THIS EVENING. NAM AND GFS DO DEVELOP A STRATUS DECK IN COLDER
NORTHWEST FLOW BETWEEN 06Z AND 12Z TONIGHT AND THEN KEEP IT
THROUGH MONDAY MORNING IN COLD ADVECTION REGIME.
&&
.MARINE...DEEP LOW ON THE ORDER OF 986MB TRACKS ACROSS LAKE
SUPERIOR THIS EVENING AND THEN EVENTUALLY INTO SOUTHERN QUEBEC ON
MONDAY. MEAN WINDS IN THE SURFACE TO 850 MB LAYER ARE ON THE ORDER
OF 40 TO 45 KNOTS. STRONG WESTERLY GRADIENT DEVELOPS...AND THEN
EVENTUALLY TURNS NORTHWEST AS COLD ADVECTION KICKS IN OVERNIGHT.
PRIMARY FORECAST ISSUE IS LOW LEVEL STABILITY AND HOW MUCH
MOMENTUM TRANSFER CAN OCCUR. VERY STRONG INVERSION SHOWN MUCH OF
THE DAY TODAY...WITH IT BREAKING DOWN IN COLD ADVECTION REGIME
QUICKLY THIS EVENING. BUFKIT SOUNDINGS FOR SOUTHERN LAKE MICHIGAN
DO SHOW SHALLOW MIXED LAYER WITH GUSTS IN THE RANGE OF 35 TO 40
KNOTS SO THIS DOES LOOK LIKE A MARGINAL GALE FORCE GUST SITUATION.
WILL RAMP UP FROM SMALL CRAFT ADVISORY THIS MORNING TO GALE BY 6PM
THIS AFTERNOON...THOUGH THE STRONG WINDS LOOK TO PEAK SOMETIME
AROUND SUNRISE MONDAY MORNING. MODELS ALL SHOW AN IMPRESSIVE 8 TO
10 MB SURFACE PRESSURE RISE CENTER MONDAY MORNING FOLLOWING THE
SURFACE LOW TRACK.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR LMZ643>646.
GALE WARNING FROM 6 PM THIS EVENING TO 3 PM CST MONDAY FOR
LMZ643>646.
&&
SHORT/LONG TERM...08/WOOD
TODAY/TONIGHT/AVIATION/MARINE...02/CRAVENHazardous weather outlook, Feb 12, 5:40 PM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 540 PM CST SAT FEB 12 2011 WIZ046-047-051-052-056>060-062>072-131100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 540 PM CST SAT FEB 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH NEXT FRIDAY. LMZ643>646-131100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 540 PM CST SAT FEB 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS TONIGHT WITH GUSTS APPROACHING SMALL CRAFT ADVISORY CRITERIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOUTHWEST WINDS SHOULD CONTINUE TO INCREASE SUNDAY AFTERNOON WITH GUSTS APPROACHING GALE FORCE LATE. WINDS WILL VEER TO WEST SUNDAY NIGHT AND EVENTUALLY NORTHWEST BY MONDAY. GALE FORCE GUSTS REMAIN POSSIBLE SUNDAY NIGHT INTO MONDAY...THUS A GALE WATCH HAS BEEN ISSUED FROM 3 PM SUNDAY TO 3 PM MONDAY. WAVES WILL BE DAMPENED BY ICE IN THE COASTAL WATERS FOR A WHILE BUT SHOULD EVENTUALLY INCREASE TO 3 TO 5 FEET BY LATE SUNDAY NIGHT INTO MONDAY. WWW.WEATHER.GOV/MKX KAPELA
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:39 AM CST | Gale Warning | MKX | 29 hr |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.